BOULDER, Colo. (KDVR) — Boulder Police are warning about the possibility of tainted drugs being distributed in the community.
The warning comes after an unusually high number of overdoses.
Police said they responded to five overdoses since noon on Tuesday. A very high number of cases in a short amount of time.
Police administered Narcan to the victims, the overdose reversal drug, and saved lives.
Police suspect there may be a new type of drug circulating on the streets or the overdoses are being caused by a tainted strain of fentanyl. It’s also possible people are using fentanyl tainted with a horse tranquilizer, xylazine. It has a street name of “tranq.”
Since the beginning of the year, Boulder Police have documented 25 overdoses from all kinds of drugs. They believe there are probably many more that have gone unreported.
If you have any information on who may be supplying these drugs, you are asked to call Boulder dispatch at 303-441-3333.